Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A note on completely metrizable spaces


Author: E. Michael
Journal: Proc. Amer. Math. Soc. 96 (1986), 513-522
MSC: Primary 54E50; Secondary 54C10
MathSciNet review: 822451
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Completely metrizable spaces are characterized by means of certain not necessarily open covers, and some applications are given to the preservation of complete metrizability under mappings.


References [Enhancements On Off] (What's this?)

  • [A] P. Alexandrov, Sur les ensembles de la première classe et les espaces abstraits, C. R. Acad. Sci. Paris Sér. I. Math. 178 (1924), 185-187.
  • [Ar] A. V. Arhangel′skiĭ, On topological spaces which are complete in the sense of Čech, Vestnik Moskov. Univ. Ser. I Mat. Meh. 1961 (1961), no. 2, 37–40 (Russian, with English summary). MR 0131258
  • [CČN] J. Chaber, M. M. Čoban, and K. Nagami, On monotonic generalizations of Moore spaces, Čech complete spaces and 𝑝-spaces, Fund. Math. 84 (1974), no. 2, 107–119. MR 0343244
  • [F] Zdeněk Frolík, Generalizations of the 𝐺_{𝛿}-property of complete metric spaces, Czechoslovak Math. J 10 (85) (1960), 359–379 (English, with Russian summary). MR 0116305
  • [GM] N. Ghoussoub and B. Maurey, 𝐺_{𝛿}-embeddings in Hilbert space, J. Funct. Anal. 61 (1985), no. 1, 72–97. MR 779739, 10.1016/0022-1236(85)90039-4
  • [H$ _{1}$] F. Hausdorff, Die Mengen $ {G_\delta }$ in vollständigen Räumen, Fund. Math. 6 (1924), 146-148.
  • [H$ _{2}$] -, Über innere Abbildungen, Fund. Math. 23 (1934), 279-291.
  • [K] K. Kuratowski, Topology. Vol. I, New edition, revised and augmented. Translated from the French by J. Jaworowski, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe, Warsaw, 1966. MR 0217751
  • [M] E. Michael, Complete spaces and tri-quotient maps, Illinois J. Math. 21 (1977), no. 3, 716–733. MR 0467688
  • [Mo] D. Montgomery, Non-separable metric spaces, Fund. Math. 25 (1935), 527-533.
  • [T] F. Topsøe, Topological games and Čech completeness, Proc. Fifth Prague Topological Symposium, 1981, Sigma Series in Pure Math., vol. 3, Heldermann, Berlin, 1982. pp. 613-630.
  • [W] Howard H. Wicke, Open continuous images of certain kinds of 𝑀-spaces and completeness of mappings and spaces, General Topology and Appl. 1 (1971), no. 1, 85–100. MR 0282348
  • [We] N. Wedenissoff, Sur les espaces metriques complets, J. Math. Pures Appl. (9) 9 (1930), 377-381.
  • [WW] H. H. Wicke and J. M. Worrell Jr., On the open continuous images of paracompact Čech complete spaces, Pacific J. Math. 37 (1971), 265–275. MR 0307173

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E50, 54C10

Retrieve articles in all journals with MSC: 54E50, 54C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0822451-6
Keywords: Completely metrizable, complete, exhaustive, sieve, topological game
Article copyright: © Copyright 1986 American Mathematical Society